Jump to content

ergotamine


Recommended Posts

Yes, I've taken it for Migraines. It's a relative of other migraine meds like Imitrex, Zofran, etc. It helped me a little, but the side effects can be a bit disconcerting if you're not mentally prepared for them. I would get an all over sense of being hot, and feeling like someone was sitting on my chest and shoulders. Once that passed, I often felt my migraine back off a bit.

It did better on DHE Nasal (trade name: Migranal) than on the Imitrex, Amerge, or others in that class.

Link to comment
Share on other sites

Guest Mary from OH

Ergotamine is in a different class than the Triptans like imitrex, etc. I have a HUGE allergy to ergots!! My blood pressure went all over the place and I almost died. DHE is in the same family as Ergotamine. Ergotomine has the drug Ergot and Caffiene in it. If possible, I would take your first dose under dr. supervision because of your ANS problems. Many people also take their first dose of triptans under dr. supervision as well. Just my .02.

Good luck with getting help for your migraines!! I hope it helps you! It can be a lifesaver for some people

Link to comment
Share on other sites

sorry about mixing up the classes of drugs :) oopsie.

I have taken it though and it didn't really help me that much, hence I listed the other meds. Nina

Link to comment
Share on other sites

Guest Mary from OH

No biggie! I figured it's our pots brains!! :) I just wanted to clarify since someone was asking specific questions about it. (I hope you didn't mind. :):) )

My experince with ergotomine was VERY scary, but I had an "allergic" type reaction to it. So, it would be considered out of the norm. However, I now wonder if it had anything to do with my POTS?.....

Take care!

Link to comment
Share on other sites

  • 7 years later...

It dawned on me that I always felt best right after migraines. This could very well be due to the effects of the migraine-stopping drugs.

In earlier days, I took Midrin, a compound of three drugs. The compounds likely responsible for my higher functioning would be isometheptene (a vasoconstrictor) and dichloralphenazone, which is a sedative. I've never had ergotamines, but they also generally function as vasoconstrictors.

I do also feel better post-Imitrex, which has vasoconstrictive effects.

This probably warrants further research. Maybe it counteracts hypovolemia? There were positive effects from nortriptyline, and I did also notice that my BP was slightly higher while on it (that said the side effects were terrible, and I didn't last long taking it). I haven't ever measured BP after taking migraine medications - I wonder if they raise it, too.

Link to comment
Share on other sites

I recently tried Zofran - which was listed in the above post. I didn't think it was something that I'd want to take for POTS symptoms so much. It didn't last that long - the effects. I did use it when I had the flu and it knocked me out. So, really helped with the nausea.

Issie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...